78.1 F
Spring Hill
Monday, September 26, 2022
HomeAt Home & BeyondCandy-colored fentanyl targets kids, DEA warns

Candy-colored fentanyl targets kids, DEA warns

- Advertisement -

The Drug Enforcement Administration (DEA) is warning parents that colorful fentanyl has become available in 18 states including Florida. Called “rainbow fentanyl” the brightly-colored fentanyl and fentanyl pills are made to resemble candy or sidewalk chalk, the trend appears to be a new method used by drug cartels to sell the highly addictive drug to children and young people.

- Advertisement -

Currently, fentanyl-related drug poisonings are the leading killers of Americans ages 18 to 45.

According to DEA Administrator Anne Milgram, DEA agents and other law enforcement personnel began seizing the drugs in August
“Rainbow fentanyl—fentanyl pills and powder that come in a variety of bright colors, shapes, and sizes—is a deliberate effort by drug traffickers to drive addiction amongst kids and young adults,” Milgram said. “The Mexican drug cartels that are responsible for the vast majority of the fentanyl that is being trafficked in the U.S.”

Just two milligrams of fentanyl, which is equal to 10-15 grains of table salt, is considered a lethal dose, Milgram said. Without laboratory testing, there is no way to know how much fentanyl is concentrated in a pill or powder.
Despite claims that certain colors may be more potent than others, there is no indication through DEA’s laboratory testing that this is the case, she said.

“Every color, shape, and size of fentanyl should be considered extremely dangerous,”Milgram said.

- Advertisement -

In Florida Attorney General Moody has released the Fast Facts on Fentanyl Toolkit, an informational resource for parents to help protect children from digital drug dealers online. The toolkit highlights how drug dealers use social media to sell illicit substances and warns that those substances may contain deadly amounts of synthetic opioids. To view the toolkit, visit general-information-fast-facts-fentanyl.pdf (doseofrealityfl.com)

“Anyone who comes in contact with the drug, should call 911 immediately,” Milgram said.

RELATED ARTICLES
- Advertisment -

Most Popular